Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Effects of New Dosage of Remicade


07-13-2016, 09:40 AM   #1
laura98
 
Join Date: Nov 2015
Location: Chicago, Illinois

My Support Groups:
Effects of New Dosage of Remicade

Hi everyone, I'm Laura!
So I have recently changed from 5 mg/kg to 7.5 mg/kg of Remicade every 8 weeks. This Friday will be the end of week 7. I've noticed that this new dosage helped with the following for a longer time period: not developing any fevers, keeping a good appetite, keeping a stable weight, and not fatigue. However, what stayed the same was that during the 6th week, I began having to using the bathroom (urgently, about 5 times a day) and stools are more loose again. I feel like I'm in a stable condition, other than the fact that I use the bathroom more after the 6 week marking period.
I was wondering, do you guys think that I should tell my doctor if I could change the dosage/frequency, or just stick to this and go through 2 weeks of frequent bathroom visits? I don't really want to up the dosage or get it more frequently because of the risks of Remicade. Just an opinion I would like to know from you all.
Thanks!
__________________
19 year old female,
Crohns dx: March 2014 at 16 years old,
Past medications/treatment: 5 and 7.5 mg/kg Remicade every 4-8 weeks, Pentasa, EEN nutrition with Boost Plus (10 weeks), Prednisone
Current medication: 10 mg/kg Remicade every 7-8 weeks, 50 mg 6 MP daily, and vitamin D supplement

In remission!
07-13-2016, 09:56 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I would tell your doctor and get his/her advice. Best to you.
07-13-2016, 11:27 AM   #3
Clash
Forum Monitor
 
Clash's Avatar
I would definitely let the GI know about your symptoms returning before the next dose. He may want to check levels to see if you have any remicade left in your system at that time.

I know the risks of remicade sound scary but if inflammation is left to simmer then permanent damage can occur (with or without symptoms present). It's important to get the disease under control and clinical, endoscopic, histologic remission with full mucosalist healing is what you should aim for as this lessens the risk of permanent damage and stricturing as well as lessening your surgery risk.
__________________
Clash
Mom to
C age 19
dx March 2012 CD

CURRENT MEDS: MTX injections, Stelara


Dx May 2014: JSpA
8/2014 ileocecectomy
9/2017 G tube

PAST MEDS: remicade, oral mtx, humira
07-13-2016, 05:41 PM   #4
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I would let your GI know. If you are really hesitant to increase you timing maybe you could try anti diarrheal meds (with you GIs permission) of course.
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
07-15-2016, 10:42 AM   #5
laura98
 
Join Date: Nov 2015
Location: Chicago, Illinois

My Support Groups:
I talked to my doctor's nurse on the phone, and she told me to get the 7.5 mg/kg of Remicade this upcoming Monday.
Still kind of confused though. I guess I'm getting it early again this time around.
07-15-2016, 11:07 AM   #6
Popou
 
Join Date: Jul 2016
Location: Boston, Massachusetts
It is never a bad thing to do to have a conversation with your doctor before the next infusion
07-15-2016, 02:44 PM   #7
laura98
 
Join Date: Nov 2015
Location: Chicago, Illinois

My Support Groups:
It is never a bad thing to do to have a conversation with your doctor before the next infusion
Yeah, I did on the phone and she said to get the infusion early again
07-15-2016, 02:56 PM   #8
Popou
 
Join Date: Jul 2016
Location: Boston, Massachusetts
Yeah, I did on the phone and she said to get the infusion early again
Ok
08-06-2016, 09:44 AM   #9
Liza123
 
Join Date: Aug 2016
Hi! I responded well to Remi and then that started to happen to me too. They ended up doubling from 5 to 10 the next infusion and it helped. They said that typically that time range you are in by doubling it will 'catch' most people. It was a big 'hangover' type with the doubling so fast but it worked. good luck!
08-07-2016, 01:32 PM   #10
Popou
 
Join Date: Jul 2016
Location: Boston, Massachusetts
Hi! I responded well to Remi and then that started to happen to me too. They ended up doubling from 5 to 10 the next infusion and it helped. They said that typically that time range you are in by doubling it will 'catch' most people. It was a big 'hangover' type with the doubling so fast but it worked. good luck!
What do you mean by hangover?
08-07-2016, 01:42 PM   #11
Liza123
 
Join Date: Aug 2016
By "hangover" I meant like the after effects of the infusion ...of being tired, having chills, and being nauseous ...just slightly icky.
08-08-2016, 11:14 PM   #12
Popou
 
Join Date: Jul 2016
Location: Boston, Massachusetts
What do you mean by hangover?
Thanks
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Effects of New Dosage of Remicade
Thread Tools


All times are GMT -5. The time now is 03:11 PM.
Copyright 2006-2017 Crohnsforum.com